Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Binghamton, NY

August 5, 2012Tioga County, New York

NWS Binghamton, NY issued this special weather statement at Aug 5, 2012, 8:01 PM EDT for Tioga County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 8:01 PM EDT (00:01 UTC)
Expired
Aug 5, 2012, 8:45 PM EDT
In force
44 min
Issued by
NWS Binghamton, NY

County Tioga County, NY

The radar

The Binghamton radar (KBGM), 33 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS81 KBGM 060001
SPSBGM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT SUN AUG 5 2012

NYZ055-056-PAZ038-039-060045-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-
801 PM EDT SUN AUG 5 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BRADFORD...
NORTHWESTERN SUSQUEHANNA...SOUTHERN TIOGA AND SOUTHWESTERN BROOME
COUNTIES...

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM BARTON TO LITCHFIELD TO SAYRE TO 7 MILES
  SOUTHWEST OF SOUTH WAVERLY...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LOUNSBERRY AT 805 PM EDT...
  MILAN AND LITCHFIELD AT 810 PM EDT...
  FOSTER AND APALACHIN AT 820 PM EDT...
  WINDHAM AND CAMPVILLE AT 825 PM EDT...
  WEST CORNERS AND UNION CENTER AT 830 PM EDT...
  ENDWELL AND WEST WARREN AT 835 PM EDT...
  JOHNSON CITY AND WARREN CENTER AT 840 PM EDT...
  PORT DICKINSON AND CHENANGO BRIDGE AT 845 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4200 7656 4219 7644 4219 7584 4202 7596
      4198 7601 4191 7625 4190 7685

$$

MLJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:49 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 5, 4:49 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. SHOWERS
AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT THROUGH
THIS EVENING. COOLER...LESS HUMID...AND RAIN-FREE WEATHER WILL
FOLLOW FOR MONDAY AND TUESDAY...WITH HIGH PRESSURE BUILDING IN.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
430 PM UPDATE... TWO MAIN CONVECTIVE AREAS TO WATCH ATTM...ONE
CROSSING OUR NRN ZNS...AND THE OTHER THROUGH NE PA AND SULLIVAN
CNTY NY. DECENT INSTAB HAS BUILT UP AHD OF BOTH LINES (ML CAPES
NEAR 1500)...BUT THE DEEP-LYRD SHEAR WILL BE BETTER UP N...CLOSER
TO THE INCOMING UPR-LVL TROUGH. WE FEEL THERE'S ABT A 2-3 HOUR
WINDOW LEFT FOR STG/SVR STORMS...BEFORE THE ATMOS BEGINS TO
STABILIZE AND THE SFC FRNT COMES IN FROM THE W. THUS...WE'LL CARRY
LIKELY/NUM POPS WITH ENHANCED WORDING TIL 00-01Z...WITH A GENERAL
DECREASE IN ACTIVITY THEREAFTER.

OTHWS...JUST MINOR TEMP AND SKY COVER TWEAKS.

1 PM UPDATE... SPC HAS JUST ISSUED A SVR TSTM WATCH FOR OUR FINGER
LKS/MOHAWK VLY/SRN TUG HILL ZNS. BASED ON MORE PERSISTENT
SUNSHINE/HEATING THESE AREAS THE LAST COUPLE OF HRS (ML CAPES
INCREASING TO 1000-1500)...THIS SEEMS REASONABLE. EXCELLENT 0-1 KM
SHEAR/HELICITY CONTS THESE AREAS AS WELL...SO DAMAGING WINDS/ISOLATED
QLCS TYPE SPIN-UPS APPEAR QUITE PLAUSIBLE.

FARTHER S...WITH A BIT MORE STABLE CONDS AND SOMEWHAT LESS
SHEAR...LOCALLY HEAVY RAINS WOULD SEEM THE BIGGER CONCERN...WITH
VERY JUICY AMS PRESENT (SFC DEW PTS AOA 70F AND PWATS OF 2 TO
2.2").

WE'LL CONTINUE TO MONITOR TRENDS CLOSELY THIS AFTN AND EVE.

PREV DISC... 10 AM UPDATE... USED OBSERVED SAT/RADAR TRENDS...AS
WELL AS THOSE FROM THE LATEST RUNS OF THE HI-RES CONVECTION
ALLOWING MODELS...TO TWEAK POP/WX/SKY GRIDS.

INITIAL BAND OF SHRA/ISOLD TSRA...ASSOCD WITH WEAKENING
MCV...CONTS TO PUSH THROUGH THE FA ATTM. PRESENT INDICATIONS ARE
THAT MUCH OF THIS ACTIVITY WILL BE THROUGH THE CWA...OR RELEGATED
TO THE FAR ERN ZNS BY 18Z. BEHIND THIS FIRST BATCH OF PCPN...WE'RE
STILL ANTICIPATING A RELATIVE LULL. VSBL SAT ANIMATION CONTS TO
SHOW SOME HOLES IN THE CLD MASS BACK OVER WRN NY...AND WE THEREFORE
EXPECT A FEW BREAKS OF SUN FOR THE MIDDAY AND EARLY AFTN HRS.

ANOTHER APPARENT MCV IS EVIDENT ACRS NRN OH/WRN LK ERIE ATTM. THIS
FEATURE SHOULD CONTINUE TO TRACK ENEWD...AND WE THUS ANTICIPATE AN
INCREASE IN CONVECTION ONCE AGN FROM W TO E...STARTING MID-
AFTN...THEN PERSISTING INTO THE EARLY EVE PD.

ALTHOUGH CLOUD DEBRIS WILL CERTAINLY INHIBIT HEATING SOME THIS
AFTN...WE STILL THINK ENOUGH INSOLATION WILL TAKE PLACE TO ALLOW
HIGHS TO REACH THE LOW-MID 80S MOST AREAS...WITH A FEW UPR 80S
PSBL IN THE NORMALLY WARMER URBANIZED VLYS. MAX TEMP GRIDS WERE
TWEAKED JUST SLIGHTLY DOWNWARD.

AS EXPECTED...SVR POTENTIAL THIS AFTN/EVE IS TIED TO DEGREE OF
HEATING/INSTAB...AS MUCH AS ANYTHING ELSE. 12Z RGNL SOUNDINGS
PORTRAY THIS WELL...SHOWING THE POTENTIAL TO APPROACH 2000 J/KG SB
CAPE WITH A SFC PARCEL OF 88/70 (ALY AND PIT)...WHILE 84/65 ONLY
YIELDS ABT 800 J/KG (BUF). THE TRUTH WILL LIKELY LIE SOMEWHERE IN
BETWEEN (1000-1500). IN THE MEANTIME...LOW-LVL SHEAR/HELICITY IS
QUITE IMPRESSIVE...AND SHOULD REMAIN SO INTO THIS EVE. DEEP-LYRD
SHEAR SHOULD ALSO IMPROVE AS THE DAY WEARS ON...ALG WITH MID-LVL
HGT FALLS...AS THE BOTTOM END OF THE MAIN UPR-LVL TROUGH TRACKS
INTO SRN ONT LTR TDY. CONVECTION ALLOWING MODELS ARE STILL
DEPICTING LINEAR DEVELOPMENT OVER WRN NY BY EARLY AFTN...THEN
TRACKING EWD THROUGH CNY/NRN TIER PA LTR THIS AFTN INTO THE EVE.
GIVEN AFOREMENTIONED SHEAR PROFILES (STGST SHEAR IN THE LWST 3 KM
AGL)...THIS SEEMS REASONABLE...AND STG/DAMAGING WINDS WILL
CONTINUE TO BE THE PRIMARY THREAT (BEST TIME FRAME STILL IN THE 4
TO 8 PM EDT PD).

FORTUNATELY...INDIVIDUAL CONVECTIVE ELEMENTS SHOULD BE MOVING
RATHER QUICKLY. HOWEVER...GIVEN INCOMING PWAT VALUES AOA 2"...AND
DECREASING MBE VECTORS THIS AFTN/EVE (SPCLY ERN ZNS)...WE'LL HAVE
TO WATCH FOR ANY TRAINING CELLS.

IT STILL APPEARS FROPA WILL OCCUR FROM W TO E BETWEEN ABT 03Z AND
09Z...WITH DRYING/IMPROVEMENT THEREAFTER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
2 PM UPDATE...
HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY AND ACROSS OUR AREA
WILL KEEP THIS PERIOD DRY AND WILL MAKE FOR SOME BEAUTIFUL LATE
SUMMER DAYS. BEHIND THE COLD FRONT MENTIONED ABOVE...H85 TEMPS OF 9C
TO 11C WILL KEEP TEMPS MAINLY IN THE 70S MONDAY AFTERNOON.
COMBINED WITH DEW POINTS IN THE LOW 50S...IT WILL FEEL QUITE
COMFORTABLE VERSUS THE HOT AND STEAMY WEATHER WE HAVE HAD THE PAST
FEW DAYS. TEMPS REBOUND A BIT TUESDAY AS WE GET INTO A SOUTHWEST
FLOW AGAIN PUSHING H85 TEMPS INTO THE MID TEENS...SUPPORTING HIGHS
BACK INTO THE 80S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
2 PM UPDATE...NO BIG CHANGES TO THE LONG TERM FORECAST AND WILL
NOT SPEND A LOT OF TIME WITH THIS PART OF THE FORECAST GIVEN THE
CURRENT SEVERE THUNDERSTORM WATCH IN EFFECT. OVERALL THE TREND
WILL BE DRY AND HOT WEATHER FOR MID-WEEK WITH A TRANSITION TO
BECOMING MUCH MORE UNSETTLED AND COOLER.

HEIGHTS FALL LATE WEDNESDAY FOR A SLIGHT CHANCE OF STORMS BUT MOST
OF THE DAY LOOKS TO BE DRY. A BETTER SHOT AT STORMS WILL COME
THURSDAY AS H5 HEIGHTS CONTINUE TO FALL AS A SHORT WAVE DIGS
ACROSS THE UPPER LAKES. OUR CHANCE FOR RAIN AND STORMS WILL
CONTINUE TO INCREASE THROUGH FRIDAY INTO THE WEEKEND AS THIS WAVE
MORPHS INTO A CUT OFF LOW OVER THE OHIO VALLEY. WHILE THE
PLACEMENT OF CUT OFF LOWS IS ALWAYS TRICKY AND FAR FROM A HIGH
CONFIDENCE FORECAST. FF THE PLACEMENT OF THE LOW REMAINS
CONSISTENT...IT WOULD PLACE US IN A FAVORABLE FLOW (SOUTHERLY) FOR
A PERIOD OF HEAVY RAIN.

AS FAR AS TEMPS GO...850 TEMPS WILL REMAIN IN THE TEENS THROUGH
THURSDAY...SUPPORTING HIGHS WELL INTO THE 80S WITH NEAR 90
READINGS IN THE LAKE PLAIN. AS THE UPPER LOW CUTS OFF...COOLER AIR
ALOFT ALONG WITH INCREASING CHANCES FOR CLOUDS AND PRECIP WILL
HOLD TEMPS DOWN.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
2 PM UPDATE...
MAIN IMPACT FOR THE TERMINALS THROUGH THIS EVENING WILL BE A LINE
OF THUNDERSTORMS OVER WESTERN NY NOW. HIGHEST IMPACT WILL BE AT
KSYR AND PERHAPS AS FAR EAST AS KRME AND FAR SOUTH AS KITH.
CONTINUED TO INDICATE A TEMPO PERIOD OF THUNDERSTORMS WITH MVFR
VSBYS HERE. WITH KSYR BEING THE MOST LIKELY TERMINAL TO SEE STRONG
WINDS...ALSO INCLUDED GUSTS TO 45 KTS DURING THIS PERIOD. FARTHER
SOUTH AT KELM/KBGM/KAVP MUCH HARDER TO NAIL DOWN EXACT TIMING OF
STORMS BUT STILL LIKE AN IDEA OF A 3 TO 4 HOUR WINDOW OF
THUNDERSTORM POTENTIAL BETWEEN 20Z AND 24Z. WITH LOWER CONFIDENCE
ON EXACT TIMING HERE CONTINUED MVFR VSYBS BUT DID NOT INCLUDE
HIGHER WIND GUSTS.

A COLD FRONT WILL MOVE THROUGH THE TERMINALS EARLY TONIGHT AND
WILL MOVE THE THUNDERSTORMS EAST OF THE TERMINALS. UNTIL THE FRONT
PASSES...SHOWERS ARE POSSIBLE AND MVFR CIGS MAY DEVELOP NEAR AND
BEHIND THE FRONT THROUGH 06Z NORTH...TO 09Z DOWN AT KAVP. VFR
EXPECTED TO BUILD BACK IN LATE TONIGHT..WITH VFR MONDAY.

SOUTHWEST WINDS AROUND 10 KTS THROUGH THIS AFTERNOON EXCEPT AT
KITH AND KSYR WHERE GUSTS AROUND 20 KTS POSSIBLE. WINDS VEER INTO
THE WEST EARLY TONIGHT AND MAY BE GUSTY EARLY...ESPECIALLY KSYR
AND KRME. WINDS DIMINISH AFTER MIDNIGHT AND VEER INTO THE
NORTHWEST. NORTHWEST WINDS AROUND 10 KTS MONDAY.

OUTLOOK...

MON-TUE...VFR.

WED/THUR..MOSTLY VFR BUT MVFR IN STORMS POSSIBLE LATE IN THE DAY.

FRI...MVFR IN STORMS POSSIBLE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...HEDEN
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Aug 5, 7:03 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
703 PM EDT SUN AUG 5 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-062315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
703 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE STRONG GUSTY
WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD
CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 5, 6:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT SUN AUG 5 2012

NYZ046-057-052330-
DELAWARE NY-OTSEGO NY-
653 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND EXTREME
NORTH CENTRAL DELAWARE COUNTIES...

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR SCHENEVUS...AND MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4252 7470 4247 7465 4246 7465 4242 7481
      4259 7489 4267 7464 4265 7463 4262 7463

HEDEN
Special weather statement, Aug 5, 7:09 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
709 PM EDT SUN AUG 5 2012

NYZ022-024-055-060000-
CHEMUNG NY-STEUBEN NY-TIOGA NY-
709 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA...CHEMUNG AND
SOUTHEASTERN STEUBEN COUNTIES...

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR CATON...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST ELMIRA AND PINE CITY AT 715 PM EDT...
  SOUTHPORT AND ELMIRA AT 720 PM EDT...
  LOWMAN AND WELLSBURG AT 725 PM EDT...
  BREESPORT AT 730 PM EDT...
  OWENS MILL AND ERIN AT 735 PM EDT...
  LOCKWOOD AND SWARTWOOD AT 740 PM EDT...
  VAN ETTEN AT 745 PM EDT...
  SPENCER AND NORTH SPENCER AT 750 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4228 7648 4226 7647 4226 7642 4230 7642
      4231 7635 4231 7632 4209 7622 4200 7668
      4200 7703 4211 7708

MLJ
Special weather statement, Aug 5, 7:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
730 PM EDT SUN AUG 5 2012

NYZ046-060000-
OTSEGO NY-
730 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO COUNTY...

* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MIDDLEFIELD...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN OTSEGO COUNTY AT 750 PM EDT

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4261 7464 4256 7490 4273 7497 4282 7465
      4280 7465 4276 7466 4265 7463 4262 7463

MLJ
Special weather statement, Aug 5, 7:35 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
735 PM EDT SUN AUG 5 2012

NYZ057-060015-
DELAWARE NY-
735 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY...

* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR COLCHESTER...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DOWNSVILLE AND CORBETT AT 740 PM EDT...
  HAMDEN AT 745 PM EDT...
  WOLF HOLLOW AT 800 PM EDT...
  ANDES AND BOVINA CENTER AT 805 PM EDT...
  NEW KINGSTON AND DUNRAVEN AT 810 PM EDT...
  HALCOTTSVILLE AND MARGARETVILLE AT 815 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4214 7449 4214 7453 4211 7457 4209 7462
      4202 7517 4220 7522 4235 7447 4229 7446
      4221 7453 4217 7446 4216 7446

DJP
Special weather statement, Aug 5, 7:36 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
736 PM EDT SUN AUG 5 2012

NYZ046-060015-
OTSEGO NY-
736 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL OTSEGO COUNTY...

* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR MORRIS...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAURENS AT 745 PM EDT...
  MT VISION AT 750 PM EDT...
  HARTWICK AND PORTLANDVILLE AT 755 PM EDT...
  MILFORD AT 800 PM EDT...
  WESTVILLE AND HYDE PARK AT 805 PM EDT...
  ELK CREEK AND BOWERSTOWN AT 810 PM EDT...
  WESTFORD AND MIDDLEFIELD AT 815 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4257 7466 4244 7525 4261 7533 4283 7467
      4280 7465 4276 7466 4265 7463 4262 7463

DJP
Special weather statement, Aug 5, 8:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT SUN AUG 5 2012

NYZ055-056-PAZ038-039-060045-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-
801 PM EDT SUN AUG 5 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BRADFORD...
NORTHWESTERN SUSQUEHANNA...SOUTHERN TIOGA AND SOUTHWESTERN BROOME
COUNTIES...

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM BARTON TO LITCHFIELD TO SAYRE TO 7 MILES
  SOUTHWEST OF SOUTH WAVERLY...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LOUNSBERRY AT 805 PM EDT...
  MILAN AND LITCHFIELD AT 810 PM EDT...
  FOSTER AND APALACHIN AT 820 PM EDT...
  WINDHAM AND CAMPVILLE AT 825 PM EDT...
  WEST CORNERS AND UNION CENTER AT 830 PM EDT...
  ENDWELL AND WEST WARREN AT 835 PM EDT...
  JOHNSON CITY AND WARREN CENTER AT 840 PM EDT...
  PORT DICKINSON AND CHENANGO BRIDGE AT 845 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4200 7656 4219 7644 4219 7584 4202 7596
      4198 7601 4191 7625 4190 7685

MLJ

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.